Alert archive / Nevada / Frost Advisories in 2012
Frost Advisory 2, NWS Elko, NV
NWS Elko, NV issued this frost advisory at Sep 12, 2012, 2:44 AM PDT for 6 counties in Nevada. It took effect at Sep 12, 2012, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 2:44 AM PDT (09:44 UTC)
- In effect from
- Sep 12, 2012, 11:00 PM PDT
- Expired
- Sep 13, 2012, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3855 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WWUS75 KLKN 120944 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 244 AM PDT WED SEP 12 2012 ...FROST ADVISORY IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY WHICH IS IN EFFECT FROM WEDNESDAY NIGHT THROUGH THURSDAY MORNING. NVZ030-031-034>041-131600- /O.NEW.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 244 AM PDT WED SEP 12 2012 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY... WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * DURATION: TEMPERATURES COULD DROP TO NEAR FREEZING BY LATE WEDNESDAY NIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. ANY STANDING WATER...MAINLY IN NORTHERN NYE AND WHITE PINE COUNTIES...WILL FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
957 WWUS75 KLKN 122106 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT WED SEP 12 2012 ...FROST ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY WHICH IS IN EFFECT FROM TONIGHT THROUGH THURSDAY MORNING. NVZ030-031-034>041-130915- /O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...ELKO...SPRING CREEK... CARLIN...WELLS...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 206 PM PDT WED SEP 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT THURSDAY. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: IRRIGATED AREAS IN JACKPOT...WILDHORSE... OWYHEE...WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT... BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT... ELKO...SPRING CREEK...CARLIN...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * DURATION: TEMPERATURES COULD DROP TO NEAR FREEZING BY LATE TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PJS
928 WWUS75 KLKN 130426 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 926 PM PDT WED SEP 12 2012 NVZ030-031-034-035-038-039-131600- /O.UPG.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ /O.NEW.KLKN.FZ.W.0006.120913T0600Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 926 PM PDT WED SEP 12 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE TONIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ036-037-040-041-131600- /O.CON.KLKN.FR.Y.0002.120913T0600Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 926 PM PDT WED SEP 12 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING BY LATE TONIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
694 WWUS75 KLKN 130929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT THU SEP 13 2012 NVZ030-031-034-035-038-039-131600- /O.CON.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 229 AM PDT THU SEP 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO AT OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE MID 20S TO AROUND 30. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE TODAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ036-037-040-041-131600- /O.CON.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 229 AM PDT THU SEP 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. EXTREMELY DRY AIR AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP TO NEAR OR BELOW FREEZING IN VALLEYS AROUND NORTHERN AND CENTRAL NEVADA TONIGHT. * TEMPERATURE: RANGING FROM THE UPPER 20S TO LOW 30S. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN... EMIGRANT PASS... TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * DURATION: TEMPERATURES SHOULD DROP TO NEAR FREEZING OVERNIGHT AND REMAIN NEAR OR BELOW FREEZING UNTIL AFTER SUNRISE THURSDAY. * IMPACTS: SENSITIVE OUTDOOR PLANTS AND ANIMALS NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
627 WWUS75 KLKN 131543 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 843 AM PDT THU SEP 13 2012 ...THE FREEZE WARNINGS AND THE FROST ADVISORY FOR NORTHEASTERN NEVADA WILL EXPIRE AT 9 AM PDT THIS MORNING... NVZ030-031-034-035-038-039-131645- /O.EXP.KLKN.FZ.W.0006.000000T0000Z-120913T1600Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...ELKO... SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT 843 AM PDT THU SEP 13 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ NVZ036-037-040-041-131645- /O.EXP.KLKN.FR.Y.0002.000000T0000Z-120913T1600Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 843 AM PDT THU SEP 13 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ PJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this frost advisory went out at Sep 11, 5:53 PM PDT, 8 hours 51 minutes earlier.
Area forecast discussion, Sep 11, 5:53 PM PDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 553 PM PDT TUE SEP 11 2012 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TODAY ACROSS CENTRAL NEVADA BEFORE DRIER MOVES IN FOR THE REMAINDER OF THE WEEK. NORTHERN NEVADA WILL REMAIN DRY WITH NEAR TO ABOVE NORMAL TEMPS. && .UPDATE...UPDATED FORECAST PACKAGE TO TAKE OUT THE FLASH FLOOD WATCH AS SHOWERS AND THUNDERSTORMS ARE WEAKENING AND THE THREAT OF HEAVY RAIN HAS ENDED. ALSO LOWERED TO POPS SLIGHTLY AS THUNDERSTORM ACTIVITY IS DIMINISHING IN COVERAGE. && .PREV DISCUSSION... /ISSUED AT 244 PM / SHORT TERM...TODAY THROUGH THURSDAY. WATER VAPOR IMAGERY SHOWS A UPPER LEVEL LOW MOVING JUST SOUTH OF TONOPAH. THIS FEATURE IS HELPING TO FIRE THUNDERSTORMS THROUGHOUT CENTRAL NEVADA. MORNING CLOUD COVER HAS INHIBITED CONVECTION BUT WHERE IT HAS CLEARED A FEW CELLS HAVE DEVELOPED. THROUGH THE AFTERNOON EXPECT STORMS TO INCREASE IN COVERAGE. VERY UNSTABLE AIRMASS WITH LI'S -3 TO -5 IN CENTRAL NEVADA AND PW'S .75" TO NEAR AN INCH...ADDITIONALLY CAPE IS 500 TO 1000 IN THIS AREA. WITH WEAK STORM MOTION OF 5 TO 10 KNOTS POTENTIAL IS THERE FOR FLASH FLOODING. OTHERWISE SMALL HAIL AND GUSTY OUTFLOW WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH THE STORMS THAT DEVELOP THROUGH THIS EVENING. AS THE NIGHT PROGRESSES THE UPPER LEVEL LOW WILL OPEN UP AS A SHORTWAVE TROUGH AND PUSH EAST INTO UTAH BETWEEN 06Z TO 12Z...BUT SOME ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH EARLY WEDNESDAY MORNING. ON WEDNESDAY DRY AIR WILL MOVE INTO THE ENTIRE FORECAST AREA WITH PW'S BELOW .50" AND IT WILL BE STABLE WITH LI'S ABOVE 1...SO NO THUNDERSTORMS EXPECTED DURING THE AFTERNOON HOURS. ON THURSDAY UPPER LEVEL HIGH MOVES OVER NEVADA WITH WARMING TEMPERATURES AND DRY CONDITIONS CONTINUING. LONG TERM...THURSDAY THROUGH TUESDAY NIGHT. DRY AND STABLE AIR PERSISTS AT LEAST THROUGH FRIDAY WITH RIDGE OVERHEAD. A SHORT WAVE BREAKS DOWN THE RIDGE SATURDAY...FOLLOWED BY A DEEPER TROUGH SUNDAY. MOISTURE IS LIMITED DUE TO THE ORIENTATION OF THE UPPER LEVEL FLOW...THEREFORE KEPT POPS MINIMAL OVER THE FAVORABLE AREAS OF CENTRAL NEVADA ON SATURDAY AND SUNDAY WITH LITTLE OR NO PRECIP EXPECTED. TEMPS CLIMB SLIGHTLY ABOVE NORMAL FRIDAY BEFORE FALLING BACK TO NORMAL LEVELS SATURDAY AND SUNDAY. THEREAFTER...FORECAST IS SLIGHTLY MORE TRICKY AS ECMWF AND GFS DISAGREE ON WHAT HAPPENS TO PASSING TROUGH. THE ECMWF CLOSES OFF THE TROUGH...FORMING A 579 500MB LOW OVER CENTRAL NEVADA. THE GFS AND THE GFS ENSEMBLE KEEP THE TROUGH MOVING SOUTHEASTWARD OUT OF THE STATE...RESULTING IN MAINLY NORTHERN FLOW ALOFT. BOTTOM LINE...MORE MOISTURE AND INSTABILITY IF THE ECMWF VERIFIES...NEARLY CLEAR SKIES AND STABLE AIR IF THE GFS VERIFIES ON MONDAY AND TUESDAY. HARD TO BELIEVE WITH THE NW FLOW ALOFT THAT MOISTURE WILL ABE ABLE TO PUSH IN AND THEN LINGER TO PRODUCE ANYTHING OTHER THAN SOME MID AND HIGH CLOUDS. THEREFORE LEANED MORE TOWARDS THE GFS AND GFS ENSEMBLE. THIS RESULTS IN IN SOME MINIMAL CLOUD COVER WITH NEAR NORMAL TEMPERATURES. AVIATION...NO ISSUES OR IMPACTS FOR ELKO AND WMC AS DRY AND STABLE PERSISTS. ELY AND TPH REMAIN IN THE MOIST AIR...THEREFORE THUNDERSTORMS MAY THOSE SITES. PUSHED START TIME BACK FROM 12Z ISSUANCE AS THE ATMOSPHERE TOOK SOME TIME TO DESTABILIZES FROM OVERNIGHT ACTIVITY AND ASSOCIATED CLOUD COVER...AND THIS APPEARS TO BE PANNING OUT. ONCE THIS ACTIVITY DIMINISHES...NO IMPACTS ARE EXPECTED OVERNIGHT FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING IN FIRE WEATHER ZONES 455 AND 457. THUNDERSTORMS WILL BE WET WITH LOCALLY HEAVY RAINFALL. DRY AIR WILL PERSIST ACROSS NORTHERN NEVADA TODAY WITH LIGHT WINDS. WEDNESDAY WILL FEATURE DRY WEATHER WITH RELATIVELY LIGHT WINDS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 90/86
Hazardous weather outlook, Sep 11, 5:56 PM PDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 556 PM PDT TUE SEP 11 2012 NVZ035-037-040-041-130100- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 556 PM PDT TUE SEP 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Nevada, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.